Thunderstorm Wind, Hamilton
- When
- June 4, 7:42 PM EST
- Where
- Hamilton County, Red Bank
- Measured
- 52 kt (60 mph)
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.150, -85.283
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 4, 2:37 PM EST, 5 hours 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 337 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH 362 FOR THE NORTHERN CUMBERLAND PLATEAU AND A PORTION OF THE CENTRAL TENNESSEE VALLEY UNTIL 8 PM EDT... MID AFTERNOON MODERATE TO STRONG INSTABILITY HAS DEVELOPED ACROSS CENTRAL KENTUCKY/TENNESSEE...AND WILL GREET A SOUTHEAST-MOVING OUTFLOW BOUNDARY (PRESENTLY POSITIONED FROM NEAR KLEX...TO KHOP...TO KJBR)...INDUCED BY AN OVERNIGHT MCS IN MISSOURI. THE LATEST MODELS DO NOT ADEQUATELY CAPTURE THIS OUTFLOW BOUNDARY (MOS POP/S VERY CONSERVATIVE)...DESPITE IT/S RATHER LARGE SCALE. WHAT THE MODELS DO IMPLY IS THAT AN AREA OF THUNDERSTORMS WILL FORM WITH ACCELERATED L/L FLOW...AND MOVE ACROSS THE OHIO RIVER VALLEY TONIGHT (THIS TRACK MAY BE A LITTLE TOO FAR NORTH CONSIDERING L/L THICKNESS PATTERN). THIS WARRANTS A LIKELY POP IN THE NORTHEAST...WITH SOME SEVERE MENTIONED FOR THE DURATION OF PERIOD ONE CONSIDERING THE TWO TRIGGERS. FARTHER SOUTH...WITH A STRONGLY UNSTABLE ATMOSPHERE BY LATE AFTERNOON OR EARLY EVENING SOUTH/CENTRAL...WILL MENTION SEVERE SOUTH OF THE WATCH BOX 362 INTO THE SOUTHERN TENNESSEE VALLEY/MOUNTAINS. TUESDAY...AN AXIS OF HIGH MOISTURE STREAMS UP FROM THE SOUTHWEST INTO THE FORECAST AREA. DO NOT EXPECT TOO MANY BREAKS IN OVERCAST (GOING MOSTLY CLOUDY)...WITH HIGH PWAT/S AND MODERATE INSTABILITY DURING THE AFTERNOON. A STRONG TRIGGER IS NOT PRESENT...BUT RESIDUAL OUTFLOWS AND A SHORTWAVE CONNECTION FROM THE SOUTHWEST JUSTIFIES A LIKELY POP. TUESDAY NIGHT...THE MOISTURE PROFILE IS NEARLY SATURATED ALL THE WAY UP...SO IT WON/T TAKE MUCH TO GENERATE SHOWERS. WEDNESDAY...THE MOISTURE PROFILE WILL LOOKS TO INCREASE...WITH SO MUCH MOISTURE THAT AFTERNOON RECOVERY IN STATIC STABILITY MAY BE LIMITED. STILL...WITH A DEVELOPING SURFACE LOW MOVING IN THE OHIO VALLEY (AND A COLD FRONT STRETCHING TO THE SOUTHWEST)...WILL MENTION LIKELY POP/S. LOOKS LIKE THE FORECAST AREA WILL SEE A FRONTAL PASSAGE WEDNESDAY NIGHT OR EARLY THURSDAY...WITH DRIER AIR BEGINNING TO WORK INTO THE REGION. AT THIS TIME...WILL KEEP THE WEEKEND DRY...WITH TEMPERATURES SLIGHTLY BELOW TO NEAR NORMAL THROUGH SUNDAY. FCSTID = 4 CHA 68 84 67 81 / 40 60 50 70 TYS 66 83 66 81 / 50 60 50 70 TRI 64 81 65 80 / 70 60 50 70 OQT 66 83 66 81 / 50 60 50 70 .MRX... NC...NONE. TN...NONE. VA...NONE. DM
TNZ015>018-039>047-VAZ001-002-005-006-008-050400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 537 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH NUMBER 363 IN EFFECT UNTIL MIDNIGHT EDT(1100 PM CDT)... THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH FOR THE FOLLOWING COUNTIES...WASHINGTON...WISE...CITY OF NORTON... LEE...CARTER...UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS... JOHNSON...CITY OF BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK. THE WATCH IS IN EFFECT UNTIL MIDNIGHT EDT. A LINE OF STRONG TO SEVERE STORMS ACROSS SOUTHEAST KENTUCKY WAS MOVING EAST AT 40 MPH. THIS LINE SHOULD TURN SOUTHEAST ACROSS NORTHEAST TENNESSEE AND SOUTHWEST VIRGINIA. THIS LINE SHOULD ENTER VIRGINIA AND TENNESSEE BETWEEN 7 AND 8 PM EDT. THEN IT WILL RACE ACROSS THE TRI CITIES REGION BY 9 PM. THIS LINE HAS HAD A HISTORY OF PRODUCING WINDS IN EXCESS OF 60 MPH CAUSING WIND DAMAGE SUCH AS DOWNED TREES...HAIL UP TO AN INCH IN DIAMETER AND FREQUENT LIGHTENING. REMEMBER A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PEOPLE IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. STAY TUNED TO NOAA WEATHER RADIO...LOCAL RADIO...TELEVISION...OR CABLE TELEVISION FOR THE LATEST UPDATES CONCERNING THIS DEVELOPING WEATHER SITUATION. RBP
TNZ012>018-035>047-067>074-VAZ001-002-005-006-008-050100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 806 PM EDT MON JUN 4 2001 ...SEVERE THUNDERSTORM WATCH #362 HAS EXPIRED... ...SEVERE THUNDERSTORM WATCH #363 HAS BEEN CANCELED... THE SEVERE THUNDERSTORM WATCH HAS EXPIRED FOR THE FOLLOWING COUNTIES...KNOX...ROANE...BLOUNT...MORGAN...LOUDON...UNION...SCOTT... CLAIBORNE...ANDERSON...GRAINGER...SEVIER...CAMPBELL AND JEFFERSON. THE SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES...WASHINGTON...WISE...CITY OF NORTON...LEE...CARTER... UNICOI...COCKE...SULLIVAN...RUSSELL...HAWKINS...JOHNSON...CITY OF BRISTOL...SCOTT...GREENE...HAMBLEN AND HANCOCK. THE THUNDERSTORMS ACROSS SOUTHWEST VIRGINIA...NORTHEAST TENNESSEE...THE NORTHERN PLATEAU...THE CENTRAL VALLEY...AND THE SMOKY MOUNTAINS HAVE DISSIPATED. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE NEXT TWO HOURS. THEREFORE THE WATCHES HAVE EITHER BEEN ALLOWED TO EXPIRE OR HAVE BEEN CANCELED. THUNDERSTORMS ACROSS THE SOUTHERN VALLEY WILL SLOWLY CONTINUE TO DEVELOP TOWARD THE CENTRAL VALLEY...AND MOVE IN AFTER 10 PM EDT. STAY TUNED TO THIS STATION FOR THE LATEST FORECAST...STATEMENTS AND WARNINGS. RBP
The Northeast Alabama radar (KHTX), 77 km away, was scanning. The volume nearest the first event began at 00:43 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2001Every state in 2001This day in weather historyWarnings in Tennessee, June 2001
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251971.